# SDR 2003FA0000606

- Difficulty date: April 28, 2003
- Submitted: June 6, 2003
- Operation: General aviation
- Aircraft: N4218U
- Make and model: Cessna T206H
- Aircraft serial: T20608035
- Engine: Lyc TIO540*
- System (JASC): 2721 · Rudder Tab Control System
- Part: Sprocket
- Part number: 07612101
- Condition: Worn
- Location: Trim Wheel
- Part time: 788 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RUDDER TRIM SYST DID NOT SEEM TO BE RESPONDING TO INDICATED TRIM INPUT.  INSP OF RUDDER TRIM SYS, IT WAS DISCOVERED THAT TRIM WHEEL SPROCKETS, PN 07612101 WERE NOT SHIMMED CORRECTLY TO ALLOW FOR PROPER ENGAGEMENT OF GEAR TEETH.  TWO SPROCKETS ENGAGE AT 90 DEGREES TO EACH OTHER AND WERE BARELY MAKING CONTACT.  AS INCREASING TRIM LOAD WAS APPLIED SPROCKETS WOULD SLIP INDUCING AN UNKNOWN ERROR INTO TRIM INDICATOR.  SLIPPAGE HAD CAUSED NOTCHES TO WEAR SPROCKET TEETH ALLOWING ADDITIONAL SLIPPAGE TO OCCUR WHEN DECREASINGLY LESS TRIM INPUT FORCES WERE APPLIED.   TRIM SYSTEM WAS NOT PROPERLY SHIMMED DURING MFG.  PN 0761210-1 SPROCKETS WERE REPLACED AND SHIMMED FOR PROPER ENGAGEMENT.
